Wyoming, 2010

Hail and Damaging Wind in Wyoming, June 7, 2010

June 7, 2010 · NWS CYS · 13 events in 4 counties and zones

Moist southerly winds brought 50 to 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Moist southerly winds brought 50 to 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon. The stratus caused the atmosphere to remain stable through the early afternoon until the stratus began to clear out. With the moisture still present during the afternoon and a strong jet stream overhead, thunderstorms began to form over the higher terrain and move eastward. As the afternoon progressed large hail was reported from around the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 12:57 PM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 12:57 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT MON JUN 7 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
REST OF THIS AFTERNOON AND TONIGHT...IMPRESSIVE DEW POINTS AT
NOON...WITH READINGS IN THE MID 50S TO LOWER 60S FROM I-25
EASTWARD. DEW POINTS SOME 5 TO 10 DEGREES HIGHER THAN 24 HOURS AGO
AT MOST LOCATIONS. LOW CLOUD COVER ERODING FROM WEST TO EAST
ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING
SCATTERED THUNDERSTORMS TO DEVELOP AND PROPAGATE EASTWARD OFF THE
LARAMIE RANGE THIS EVENING. THUNDERSTORMS MOST NUMEROUS AND STRONG
THIS EVENING ALONG THE LOW LEVEL INSTABILITY AXIS FROM LARAMIE TO
CHEYENNE TO SIDNEY. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE
THIS AFTERNOON AND EVENING...ESPECIALLY FROM LARAMIE TO CHEYENNE
TO SIDNEY WHERE INSTABILITY WILL BE MAXIMIZED COINCIDENT WITH
BETTER WIND SHEAR. PRECIPITABLE WATER VALUES RUNNING SOME 150 TO
200 PERCENT OF NORMAL...THUS SOME OF THE STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS AFTER MIDNIGHT NORTH OF A RAWLINS TO SCOTTSBLUFF
LINE AS A SHORTWAVE TROUGH ALOFT AND COLD FRONT PROGRESS EASTWARD
ACROSS THE REGION. WILL ALSO SEE AREAS OF LATE NIGHT FOG...
ESPECIALLY EAST OF THE LARAMIE RANGE.

TUESDAY...DRIER...COOLER AND MORE STABLE AIR MASS WILL BE IN PLACE
IN THE WAKE OF THE COLD FRONT...THUS LESS THUNDERSTORM COVERAGE...
ESPECIALLY SINCE NEGATIVE THETA-E ADVECTION WILL BE TAKING PLACE
AT THE LOW AND MID LEVELS.

TUESDAY NIGHT...ISOLATED EVENING THUNDERSTORMS...MOSTLY ALONG THE
SPINE OF THE LARAMIE RANGE...IN THE INSTABILITY AXIS...THEN STORMS
MOSTLY ENDING AFTER MIDNIGHT WITH LACK OF LIFT AND LOSS OF DAYTIME
HEATING.

WEDNESDAY...RETURN SOUTHERLY WINDS DEVELOP IN THE LOW LEVELS...
ADVECTING MOISTURE NORTHWARD ACROSS SOUTHEAST WYOMING. WILL AGAIN
SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ALONG THE LOW LEVEL
INSTABILITY AXIS...MOST NUMEROUS FROM DOUGLAS TO CHEYENNE. SOME
STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN DUE TO FAVORABLE
WIND SHEAR AND INSTABILITY.

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z GFS AND ECMWF SOLUTIONS ARE IN REASONABLE AGREEMENT WITH
THE TIMING...STRENGTH AND POSITION OF THE NEXT LONG WAVE TROUGH
OVER THE WRN HALF OF THE CONUS. AS THE TROUGH DEEPENS OVER THE
PACIFIC NW...IT WILL AMPLIFY THE DOWNSTREAM RIDGE OVER THE
ROCKIES. WITH 1000-500MB THICKNESSES PEAKING IN THE 575-580DM
RANGE ON THURSDAY...MUCH ABOVE NORMAL TEMPERATURES WILL ENSUE
EAST OF THE LARAMIE RANGE WITH HIGHS IN THE 80S TO NEAR 90.
AS THE TROUGH APPROACHES THE GREAT BASIN AND INTERMOUNTAIN
WEST FRIDAY AND SATURDAY...THE MID/UPPER FLOW WILL BACK TO THE
SOUTHWEST AND INCREASE. SHORTWAVES EMBEDDED WITHIN THE DIFFLUENT
SOUTHWESTERLY FLOW WILL EJECT NORTHEAST AHEAD OF THE TROUGH...
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY
DURING THE AFTERNOON AND EVENING. HIGH TEMPERATURES WILL MODERATE
BACK TO BELOW NORMAL VALUES THIS WEEKEND AS A LOW CUTS OFF OVER
THE DESERT SOUTHWEST AND ESSENTIALLY CUTS OFF FROM THE MAIN
FLOW. PRECIP CHANCES DECREASING SUNDAY AND MONDAY AS THE TROUGH
SLOWLY LIFTS EAST AND NORTHEAST TOWARDS THE NORTHERN/CENTRAL
PLAINS.

&&

.AVIATION...18Z TAF ISSUANCE
PERSISTENT LOW CIGS ACROSS MUCH OF THE NEB PANHANDLE FINALLY
THINNING/LIFTING...WITH VFR CONDITIONS REGION WIDE BY MID
AFTERNOON. MODERATE CU OVER THE SRN LARAMIE RANGE WILL DEVELOP
INTO TSTMS BY MID AFTERNOON...THEN MOVE EWD ACROSS SERN WY AND
WRN NEB PANHANDLE THROUGH THIS EVENING. THERE IS THE POSSIBILITY
OF SOME INTENSE TSTMS PRODUCING MVFR CIGS/VSBYS AND SEVERE
TURBULENCE...ESPECIALLY FROM CYS TO SNY AND AREAS SWD. AFTER THE
TSTMS WIND DOWN LATER THIS EVENING...EXPECT LOWERING CIGS AND
VSBYS...ESPECIALLY FROM LAR AND CYS INTO SRN PORTIONS OF THE
NEB PANHANDLE OVERNIGHT THROUGH MID MORNING TUESDAY. A COLD
FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT...WITH WINDS
SHIFTING FROM SLY TO NLY.

&&

.FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY...ESPECIALLY WITH
THE SHOWER AND THUNDERSTORM COVERAGE EXPECTED TONIGHT AND THE
RELATIVELY WET GROUND AT MOST LOCATIONS.

&&

.HYDROLOGY...FLOWS CONTINUE TO RUN AT OR ABOVE BANKFULL FOR MANY
OF THE RIVERS AND STREAMS ORIGINATING IN THE SIERRA MADRE AND
SNOWY RANGES. MODEL FORECASTS SUGGEST THAT HIGH WATER LEVELS WILL
CONTINUE THROUGH THE WEEK IN THOSE AREAS. SNOW WATER EQUIVALENT
VALUES WERE DROPPING ABOUT AN INCH PER DAY IN THE SNOWY AND SIERRA
MADRE RANGES AS THE SNOW MELT PEAKS. THEREFORE...WILL CONTINUE THE
FLOOD WARNING FOR THE NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR
AS WELL AS THE ENCAMPMENT RIVER. RELEASES FROM UPSTREAM RESERVOIRS
WILL MAINTAIN NEAR BANKFULL CONDITIONS ALONG THE NORTH PLATTE AT
HENRY THROUGH MID-WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 AM THURSDAY FOR WYZ115.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 7, 8:44 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
944 AM MDT MON JUN 7 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-081530-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
944 AM MDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING...MOST NUMEROUS SOUTH OF A RAWLINS TO
SCOTTSBLUFF LINE. BECAUSE OF THE COMBINATION OF ADEQUATE WIND SHEAR
AND INSTABILITY...SOME OF THE STORMS...PRIMARILY SOUTH OF A RAWLINS
TO SCOTTSBLUFF LINE...WILL LIKELY BECOME SEVERE...PRODUCING QUARTER
SIZE HAIL OR LARGER OR WIND GUSTS IN EXCESS OF 60 MPH.

SOME OF THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN DUE
TO THE MOIST ATMOSPHERE. THUNDERSTORM MOVEMENT WILL BE TO THE EAST
AT 30 MPH.

THUNDERSTORM COVERAGE WILL BE MORE LIMITED NORTH OF A RAWLINS TO
SCOTTSBLUFF LINE...WHERE THUNDERSTORMS WILL BE MORE ISOLATED IN
COVERAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS MAINLY FOR TUESDAY
THROUGH FRIDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE EAST OF
THE MOUNTAINS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF
A RAWLINS TO SCOTTSBLUFF LINE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jun 7, 9:04 AM MST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 AM MDT MON JUN 7 2010

NEZ054-055-071815-
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
1004 AM MDT MON JUN 7 2010

...AREAS OF FOG DISSIPATING THIS MORNING...

AREAS OF FOG...WITH VISIBILITIES BELOW ONE MILE...WILL GRADUALLY
DISSIPATE THROUGH LATE MORNING.

WHEN YOU ARE DRIVING AND ENCOUNTER FOG...SLOW DOWN...USE YOUR
LOW BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY
REACH YOUR DESTINATION.

RUBIN
Local storm report, Jun 7, 12:46 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            ELK MOUNTAIN            41.69N 106.41W
06/06/2010                   CARBON             WY   CO-OP OBSERVER

            A HOUSE ON THE SOUTHWEST SIDE OF TOWN NEAR THE MEDICINE
            BOW RIVER HAS FLOOD WATERS ENTERING THE BUILDING. ANOTHER
            HOUSE A QUARTER OF A MILE AWAY HAS SANDBAGS AROUND IT TO
            PREVENT FLOODING. TIME ESTIMATED REPORT.

0215 PM     HAIL             LARAMIE                 41.31N 105.58W
06/06/2010  E1.75 INCH       ALBANY             WY   LAW ENFORCEMENT

            TIME ESTIMATED

0218 PM     TSTM WND GST     3 SE LARAMIE            41.28N 105.54W
06/06/2010  M62.00 MPH       ALBANY             WY   CO-OP OBSERVER

0218 PM     HAIL             NW LARAMIE              41.31N 105.58W
06/06/2010  E1.00 INCH       ALBANY             WY   TRAINED SPOTTER

            HAIL LASTED ROUGHLY 5 MINUTES ON NORTHWEST SIDE OF TOWN.

0218 PM     HAIL             LARAMIE                 41.31N 105.58W
06/06/2010  E1.00 INCH       ALBANY             WY   TRAINED SPOTTER

0245 PM     HAIL             RAWLINS                 41.78N 107.23W
06/06/2010  E1.25 INCH       CARBON             WY   TRAINED SPOTTER

            TIME ESTIMATED. WATER STANDING IN YARD FROM HEAVY
            RAIN...MORE 1 INCH HAIL AT ROUGHLY 315

0251 PM     HAIL             18 WNW CHEYENNE         41.24N 105.11W
06/06/2010  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0300 PM     HAIL             ELK MOUNTAIN            41.69N 106.41W
06/06/2010  E1.50 INCH       CARBON             WY   CO-OP OBSERVER

0304 PM     HAIL             CHEYENNE                41.15N 104.79W
06/06/2010  M1.75 INCH       LARAMIE            WY   PUBLIC

0305 PM     HAIL             CHEYENNE                41.15N 104.79W
06/06/2010  M0.50 INCH       LARAMIE            WY   PUBLIC

            HAIL FELL BETWEEN 305 AND 320 PM NEAR LCCC COLLEGE.

0309 PM     HAIL             CHEYENNE                41.15N 104.79W
06/06/2010  M0.50 INCH       LARAMIE            WY   PUBLIC

0310 PM     HAIL             1 S CHEYENNE            41.13N 104.79W
06/06/2010  M1.00 INCH       LARAMIE            WY   PUBLIC

0314 PM     HAIL             CHEYENNE                41.15N 104.79W
06/06/2010  M0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            AT INTERSECTION OF I-25 AND COLLEGE

0316 PM     HAIL             CHEYENNE                41.15N 104.79W
06/06/2010  M0.50 INCH       LARAMIE            WY   PUBLIC

            REDUCED VSBY FOR ABOUT 2 MIN.

0318 PM     HAIL             CHEYENNE                41.15N 104.79W
06/06/2010  M0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            SOME PEA SIZED ALSO WITH 3/4 INCH PER HR RAINFALL.

0320 PM     HAIL             2 SE CHEYENNE           41.12N 104.76W
06/06/2010  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            ALSO ESTIMATED RAINFALL AT THREE QUARTERS INCH PER HOUR
            NEAR LARAMIE COUNTY COMMUNITY COLLEGE.

0330 PM     HAIL             29 NNW CHEYENNE         41.53N 105.01W
06/06/2010  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0340 PM     HAIL             ROCK RIVER              41.73N 105.97W
06/06/2010  E1.00 INCH       ALBANY             WY   CO-OP OBSERVER

            ESTIMATED TIME OF REPORT.

0340 PM     HAIL             ROCK RIVER              41.73N 105.97W
06/06/2010  E0.75 INCH       ALBANY             WY   PUBLIC

0340 PM     HAIL             ROCK RIVER              41.73N 105.97W
06/06/2010  E1.00 INCH       ALBANY             WY   TRAINED SPOTTER

            ESTIMATED TIME OF REPORT.

0430 PM     TSTM WND GST     LARAMIE                 41.31N 105.58W
06/06/2010  M64.00 MPH       ALBANY             WY   ASOS

0515 PM     HAIL             24 NE BRIDGEPORT        41.91N 102.77W
06/06/2010  M0.75 INCH       MORRILL            NE   TRAINED SPOTTER

0515 PM     HAIL             24 NE BRIDGEPORT        41.91N 102.77W
06/06/2010  E1.50 INCH       MORRILL            NE   TRAINED SPOTTER

0520 PM     HAIL             14 NW WHEATLAND         42.19N 105.15W
06/06/2010  M0.75 INCH       PLATTE             WY   TRAINED SPOTTER

0525 PM     HAIL             MELBETA                 41.78N 103.52W
06/06/2010  E0.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            VERY HEAVY RAIN.

0539 PM     HAIL             BAYARD                  41.76N 103.32W
06/06/2010  M0.75 INCH       MORRILL            NE   TRAINED SPOTTER

            SOME SMALLER HAIL. VERY HEAVY RAIN BROUGHT VSBY DOWN TO
            LESS THAN 1/2 MILE.

0550 PM     HAIL             GUERNSEY                42.27N 104.74W
06/06/2010  E0.50 INCH       PLATTE             WY   LAW ENFORCEMENT

            PEA TO MARBLE SIZED HAIL.

0554 PM     HAIL             BRIDGEPORT              41.67N 103.10W
06/06/2010  E0.25 INCH       MORRILL            NE   EMERGENCY MNGR

            ONE TO TWO MINUTES OF SOFT PEA SIZED HAIL.

0555 PM     HAIL             5 S BRIDGEPORT          41.59N 103.10W
06/06/2010  M1.00 INCH       MORRILL            NE   TRAINED SPOTTER

0615 PM     HAIL             9 S BROADWATER          41.47N 102.85W
06/06/2010  M0.50 INCH       MORRILL            NE   TRAINED SPOTTER

            ENOUGH HAIL TO WIPE OUT THEIR WHEAT CROP.

0620 PM     HAIL             9 S BROADWATER          41.47N 102.85W
06/06/2010  M1.00 INCH       MORRILL            NE   TRAINED SPOTTER

0620 PM     HAIL             BROADWATER              41.60N 102.85W
06/06/2010  M0.50 INCH       MORRILL            NE   TRAINED SPOTTER

            45 MPH WINDS.

0631 PM     HAIL             15 E DALTON             41.41N 102.68W
06/06/2010  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SOME A BIT BIGGER.

&&

LUNDQUIST
Special weather statement, Jun 7, 1:37 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT MON JUN 7 2010

WYZ101-072115-
CONVERSE COUNTY LOWER ELEVATIONS WY-
237 PM MDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 315
PM MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLUE HILL RESERVOIR...OR 12
MILES NORTHEAST OF EVANSVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE INCH IS POSSIBLE WITH THIS STORM ALONG WITH WIND
GUSTS UP TO 60 MPH.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROLLING HILLS ESTATES...
  SAND CREEK RESERVOIR...
  RED ROCK SPRING...

The radar

The Rapid City radar (KUDX), 192 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Niobrara

When
June 7, 3:04 PM MST to 3:07 PM MST
Where
Niobrara County, Lance Creek
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
43.030, -104.670

Estimated time of report.

Hail, Niobrara

When
June 7, 3:19 PM MST to 3:22 PM MST
Where
Niobrara County, 3 mi W of Lance Creek
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
43.030, -104.729

Hail size as small as a pea.

Hail, Niobrara

When
June 7, 3:31 PM MST to 3:34 PM MST
Where
Niobrara County, 10 mi N of Lusk
Measured
2 in hail
Reported by
Law Enforcement
Coordinates
42.915, -104.450

Some hail as large as 2.25 inches on 28 mile road.

Hail, Platte

When
June 7, 3:49 PM MST to 3:52 PM MST
Where
Platte County, Hartville
Measured
2.5 in hail
Reported by
Public
Coordinates
42.320, -104.730

Estimated time of report.

Hail, Platte

When
June 7, 3:49 PM MST to 3:52 PM MST
Where
Platte County, Hartville
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
42.320, -104.730

Hail measured 2.5 to 3.5 inches. Hills to the north white with hail.

Hail, Platte

When
June 7, 3:58 PM MST to 4:01 PM MST
Where
Platte County, Hartville
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
42.320, -104.730

Report located on Sunrise Highway.

Hail, Platte

When
June 7, 4:02 PM MST to 4:05 PM MST
Where
Platte County, 3 mi NNE of Guernsey
Measured
2.5 in hail
Reported by
Public
Coordinates
42.310, -104.707

Hail, Platte

When
June 7, 4:03 PM MST to 4:05 PM MST
Where
Platte County, 1 mi E of Hartville
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
42.320, -104.710

Report located just off Sunrise Highway.

Hail, Niobrara

When
June 7, 4:13 PM MST to 4:16 PM MST
Where
Niobrara County, 5 mi N of Van Tassell
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
42.742, -104.100

Hail, Niobrara

When
June 7, 4:13 PM MST to 4:17 PM MST
Where
Niobrara County, 7 mi NE of Lusk
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.842, -104.352

Hail, Goshen

When
June 7, 5:23 PM MST to 5:26 PM MST
Where
Goshen County, 10 mi N of Torrington
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
42.215, -104.180

Estimated location of report.

Thunderstorm Wind, Laramie

When
June 7, 5:24 PM MST to 5:25 PM MST
Where
Laramie County, 8 mi N of Burns
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.296, -104.370

No damage reported.

Hail, Goshen

When
June 7, 5:49 PM MST to 5:52 PM MST
Where
Goshen County, La Grange
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.630, -104.170

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228461, 228462, 228464, 228465, 228469, 228471, 228472, 228473, 228474, 228476, 228479, 228481, 228482.